| Catalog Number |
SCPX117MH |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
10/15/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
On dec 16, 2024, the mentor failure analysis lab received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a patient underwent a breast reconstruction with mentor cpx4 plus, smooth, medium height tissue expanders and experienced deflation on the left side post-operatively, which was confirmed during a physical exam.As a result, the patient underwent removal and replacement with mentor gel breast implants on (b)(6) 2024.
Additional Manufacturer Narrative
Device evaluation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection, leak testing, and fourier transform infrared spectroscopy (ft-ir) analysis of the returned device.Visual analysis of the returned device revealed that no damage or anomalies were observed on the tissue expander.Leak testing was performed, in accordance with mentor procedures, and an area of delamination was observed at the union between the injection dome and bladder, causing leakage.No other leak sites were found during the analysis.Ft-ir analysis was performed to determine the presence of poly sheeting on the device, which is a material used during the manufacturing process.Infrared results revealed that poly sheeting material was not present in the delaminated area.Mentor also performed a manufacturing record evaluation related to the reported complaint for the finished device lot number.No manufacturing non-conformances related to the malfunction were identified as part of this evaluation.Based on the information currently available, a notification was sent to mentor's manufacturing team for further investigation.According to the manufacturing investigation, potential process failures resulting in possible delamination failure that may represent deflation after implantation were assessed.In conclusion, with consideration to the process controls, the evaluation performed, and the data records reviewed, the product complaint cannot be confirmed as a manufacturing-related defect.Although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following caution: all devices should be carefully inspected for structural integrity prior to and during implantation.In addition, the patient should be advised that vigorous body movement (e.G., physical exercise) or excessive manipulation or trauma in the expander region may cause stress to the device and result in subsequent deflation.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria.Manufacturer¿s reference number: (b)(4).